Lightning, Brevard
- When
- July 27, 1:30 PM EST
- Where
- Brevard County, Palm Bay
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 28.030, -80.580
Lightning started a house fire in Palm Bay.
Thunderstorms produced excessive lighting in the coastal counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Thunderstorms produced excessive lighting in the coastal counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 27, 8:10 AM EST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 910 AM EDT FRI JUL 27 2007 .DISCUSSION... ...ELEVATED RIP CURRENT RISK AT AREA BEACHES THRU THIS WEEKEND... LARGE UPPER LEVEL HIGH EXTENDS FROM COAST TO COAST ALONG 30N. LATEST WATER VAPOR/IR LOOPS SHOW A TROUGH FROM UPPER LEVEL LOW OVER LAKE ONTARIO/ERIE EXTENDING DOWN TO AL/GA WITH THE LEADING EDGE OF THE CIRRUS/ALTOCU DECKS MOVING DOWN THE PENINSULA. 915MHZ VERTICAL WIND PROFILERS AT THE SPACE CENTER WERE DETECTING 10 TO 15 KNOT WESTERLY WINDS THROUGH 3000-3500 FEET THEN NORTHERLY 5 TO 10 KNOTS ABOVE THAT LAYER. ALTHOUGH THE RADAR LOOPS ARE MESSY WITH THE BEAM BOUNCING OFF THE ALTOCUMULUS DECK...IT WAS DETECTING SHOWERS/STORMS OVER/EAST OF THE GULF STREAM WHILE THE LATEST FL/GA WEATHER ROUNDUPS HAD NO PRECIP BEING REPORTED. THE MID/UPPER LEVEL CLOUDINESS MAY SLOWDOWN THE USUAL DAYTIME HEATING PATTERN THROUGH AT LEAST THE MORNING BUT WITH 8 AM TEMPERATURES ALREADY AROUND 80...AN UPPER LEVEL TROUGH DROPPING DOWN THE STATE AND HIGH PRECIPITABLE WATER VALUES...IT SHOULD NOT TAKE MUCH TO TRIGGER PRECIP LATER TODAY. AFTER WATCHING RADAR TRENDS ACROSS THE STATE WILL TREND WEATHER/RAIN GRIDS TOWARD A LATER START. CURRENT AWIPS DISTANCE SPEED TOOL TIMING PLACES BACK EDGE/CLEAR SLOT OF WATER VAPOR IMAGE ENTERING THE NORTHERN AREAS AROUND 6 PM AND WILL UPDATE THE SKY GRIDS ACCORDINGLY TO REFLECT THE MID AND UPPER LEVEL CLOUDINESS. && .AVIATION...VFR THROUGH MORNING HOURS. SCT-NMRS LIGHTNING STORMS DVLPNG THIS AFTERNOON WITH MVFR CIGS/VSBYS ALONG WITH GUSTY WINDS. && .MARINE...BUOYS RECORDING SOUTHWEST TO WEST WINDS AT 5 TO 10 KNOTS WITH 2 TO 3 FOOT 8 TO 10 SECOND PERIOD SEAS WILL CONTINUE THROUGH THE AFTERNOON. EXPECT SEA BREEZES TO SHIFT WINDS ONSHORE DURING THE AFTERNOON AND THE EVENING. STORMS MOVING OFF THE MAINLAND MID TO LATE AFTERNOON AND EARLY EVENING WILL IMPACT MAINLY THE NEARSHORE COASTAL WATERS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER LONG TERM....GLITTO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1042 AM EDT FRI JUL 27 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 280000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1042 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO DEVELOP WITHIN A MODERATELY UNSTABLE AND MOIST AIRMASS THIS AFTERNOON. INITIAL CONVECTION MAY DEVELOP ALONG OR JUST INLAND FROM THE COAST EARLY AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS AND PUSHES INLAND. COVERAGE AND INTENSITY WILL INCREASE DURING THE AFTERNOON AS AN UPPER LEVEL TROUGH MOVING DOWN THE PENINSULA SHOULD BE THE TRIGGER FOR MORE STORM DEVELOPMENT. WEAK WESTERLY STEERING FLOW WILL PUSH STORMS TO THE EAST AT 5 TO 10 MPH WITH A FEW STORMS PUSHING OFFSHORE FROM LATE AFTERNOON THROUGH EARLY EVENING. THE PRIMARY THREAT FROM STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. STRONG DOWNBURST WINDS OF 40 TO 50 MPH WILL ALSO BE POSSIBLE. THERE IS A LOW BUT DISCERNIBLE THREAT FOR ONE OR TWO STORMS TO PRODUCE DAMAGING WINDS NEAR 60 MPH. ...FLOOD IMPACT... STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WITH RAIN TOTALS ABOVE 2 INCHES IN SPOTS. MANY AREAS HAVE RECEIVED HEAVY RAINFALL IN THE LAST SEVERAL DAYS. ADDITIONAL HEAVY RAINS FROM SLOW MOVING STORMS WILL VERY QUICKLY CAUSE FLOODING ON SOME ROADS...ESPECIALLY IN URBAN...LOW LYING AND POOR DRAINAGE AREAS. DRIVERS SHOULD SLOW DOWN IN HEAVY RAIN TO REDUCE THE RISK OF HYDROPLANING AND NEVER TRAVEL THROUGH WATER OF UNKNOWN DEPTH. ...RIP CURRENT IMPACT... A SMALL BUT PERSISTENT EAST SWELL WILL BRING A MODERATE THREAT FOR RIP CURRENTS AT THE VOLUSIA AND BREVARD COUNTY BEACHES. BEACH PATROL AND LIFEGUARD PERSONNEL AT THESE BEACHES CONTINUE TO REPORT SCORES OF RESCUES EACH DAY THIS WEEK. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WATERSPOUT IMPACT... STORMS MOVING ACROSS THE INTRACOASTAL WATERWAY AND INTO THE NEARSHORE WATERS LATE AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING WATERSPOUTS. ...WIND AND SEA IMPACT... STORMS MOVING OFFSHORE WILL BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 35 KNOTS...ESPECIALLY FROM THE CAPE SOUTHWARD. BOATERS ON THE COASTAL WATERS SHOULD KEEP AN EYE TO THE WESTERN SKIES FOR APPROACHING WEATHER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RIP CURRENT RISK WILL BE PRESENT AT EAST CENTRAL FLORIDA BEACHES THIS WEEKEND...ESPECIALLY AROUND VOLUSIA AND BREVARD COUNTIES. SCATTERED TO NUMEROUS AFTERNOON LIGHTNING STORMS ARE EXPECTED ACROSS EAST CENTRAL FLORIDA THROUGH THE PERIOD. THE PRIMARY THREAT FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/WIMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1237 PM EDT FRI JUL 27 2007 FLZ047-054-059-064-271715- INDIAN RIVER-MARTIN-SOUTHERN BREVARD COUNTY-ST. LUCIE- 1237 PM EDT FRI JUL 27 2007 ...STRONG THUNDERSTORMS AFFECTING THE COAST FROM SOUTHERN BREVARD COUNTY TO MARTIN COUNTY... AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS ALONG THE COAST FROM SEBASTIAN INLET SOUTH MOVING SOUTHEAST AT 5 TO 10 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE VERO BEACH HIGHLANDS...SAINT LUCIE VILLAGE...LAKEWOOD PARK...QUEENS COVE...FORT PIERCE AND STUART. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. MORE STORMS WERE DEVELOPING IN BREVARD COUNTY. THESE STORMS WILL ALSO TRACK TO THE SOUTHEAST AT 5 TO 10 MPH.
The Melbourne radar (KMLB), 12 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
1 lightning. Local standard time, as filed.
Lightning started a house fire in Palm Bay.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52253.